MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 40" (102 CM) APPX 4.9 ML, ADMIN SET W/CHEMOLOCK¿ W/RED CAP, 20 DROP IN-LINE DRIP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 40" (102 CM) APPX 4.9 ML, ADMIN SET W/CHEMOLOCK¿ W/RED CAP, 20 DROP IN-LINE DRIP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL3020
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on an unspecified date and involved an 40" (102 cm) appx 4.9 ml, admin set w/chemolock¿ w/red cap, 20 drop in-line drip chamber, spiros®, bag hanger, drop-in red cap.It was reported that white sediment was observed in the tubing.It was also stated that when the tubing was cut open, the white matter can be removed.The product package was sealed and not expired.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Additional Manufacturer Narrative
One used administration sets were returned for the investigation.The tubing was exercised by bending it and twisting it at the location of the visible solvent residue in an effort to try and dislodge the solvent residue from the tubing.The entire fluid path was flushed with sterile water and filtered (pall millipore sterilized filter membrane) to see if any residual solvent residue was able to be dislodged into the fluid path of the cl3020 administration set.After microscopic examination no solvent residue had dislodged into the fluid path.The tubing was cut axially at the location of the excessive solvent and the solvent residue could be wiped off of the inside of the tubing.It was also able to be scrapped off using a razor blade.The residual solvent in the inside of the tubing adjacent to the proximal bond port to the inline drip chamber is confirmed in all four cl3020 administration set assemblies.Subsequent investigation and testing showed that the residue of the dissolved white bond port solidified on the inside diameter of the clear tubing but was not present or observed when the fluid path was flushed and filtered after the tube was manipulated in the area of the residue.After cutting open the tubing and exerting heavy tube rubbing over the internal surface of the tube some of the white residue could flake off or be scraped off.The probable cause of the residual solvent is excessive solvent application during manual bonding manufacturing.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
40" (102 CM) APPX 4.9 ML, ADMIN SET W/CHEMOLOCK¿ W/RED CAP, 20 DROP IN-LINE DRIP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key15164293
Report Number9617594-2022-00227
Device Sequence Number2068466
Product Code ONB
UDI-Device Identifier00887709072923
UDI-Public(01)00887709072923(17)260601(10)5456776
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberCL3020
Device Catalogue NumberCL3020
Device Lot Number5456776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown